Oklahoma, 2025

High Wind in Oklahoma, February 14, 2025

February 14, 2025 · NWS AMA · 1 event in 1 county or zone

The 14th was a fairly windy day for the northwestern combined Oklahoma and Texas Panhandle. Winds mainly stayed below High Wind criteria with sustained winds around 30 to 35 mph with gusts up to 50 mph.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The 14th was a fairly windy day for the northwestern combined Oklahoma and Texas Panhandle. Winds mainly stayed below High Wind criteria with sustained winds around 30 to 35 mph with gusts up to 50 mph. However, there was one instance where a mesonet located near Boise City gusted to 58 mph. A West Texas mesonet site located near Texline, TX measured a gust has high as 57 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 14, 11:03 AM CST, 3 hours 2 minutes earlier. Its key messages:

  • Issued at 205 PM CST Thu Feb 13 2025 -Windy conditions today across the northern Panhandles. -Mild on Friday and Monday for Temperatures. -Spotty winter weather possible on Saturday night and Tuesday across the northern Panhandle. -Very cold wind chills possible Tuesday, Wednesday, and Thursday morning.
Area forecast discussion, Feb 14, 11:03 AM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1103 AM CST Fri Feb 14 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 205 PM CST Thu Feb 13 2025

-Windy conditions today across the northern Panhandles.

-Mild on Friday and Monday for Temperatures.

-Spotty winter weather possible on Saturday night and Tuesday
 across the northern Panhandle.

-Very cold wind chills possible Tuesday, Wednesday, and Thursday
 morning.

&&

.SHORT TERM ...
(Today through Saturday night)
Issued at 346 AM CST Fri Feb 14 2025

Upper level trough over the Pacific Northwest will track further
east and deepen a bit as it approaches the Four Corners. Ahead of
the trough we'll have southwest flow and an increasing mid and
upper jet over the Southern High Plains. Lee surface low will
develop in southeast CO today and provide a strong surface
gradient allowing for strong southwest winds across the northern
Panhandles today. Timing of the jet maxima, specifically over the
NW Panhandles late this morning into early afternoon would
support the potential for higher wind gusts to mix down. While
surface winds look to be in the 25-35 mph range, 50-55 mph wind
gusts look favorable across the OK Panhandle, and we may manage to
get some isolated 60 mph gusts as well. The most favorable area
for a 60 mph gust would be Cimarron County. Right now holding with
just a Wind Advisory for the northern Panhandle, but portions of
the OK Panhandle may need to be considered for High Wind Warning,
if we get higher confidence in 60+ mph gusts. One concern we have
for gusts to not perform as well, would be some cloud cover that
could limit heating and better mixing of the winds aloft.

With mild southwest flow over the Panhandles today we can expect
highs to be in the 60s across the central and western Panhandles,
with upper 50s to the east. Tonight into early Saturday a cold
front will push across the Panhandles bringing temperatures back
down to the 30s across the north and in the 40s for the south.
There's a little bit of moisture with the front, and some light
snow is possible, mainly north of the Canadian River Valley on
Saturday. Accumulations don't look to impressive at this point. A
medium chance (50-70%) for areas to the north to accumulate just
a 0.1" and about a low chance (30%) of accumulating an inch in the
Oklahoma Panhandle. Winds will be a bit on the breezy side out of
the north on Saturday with the cold air. That's going to put the
wind chills on Saturday afternoon in the 20s for the north and in
the 30s across the south. As we move into Saturday night the winds
will drop a bit, but will still be breezy in the east. Overnight
wind chills look to be in the low teens to the west down to the
single digits in the east.

Weber

&&

.LONG TERM ...
(Sunday through Thursday)
Issued at 346 AM CST Fri Feb 14 2025

Sunday we'll still be under the influence of the cold front, but
warmer air will try to start eroding out the cold air by mid day.
Overall winds will be pretty light and mostly clear skies. Highs
look to be in the 40s in the west to upper 30s in the east.

Monday, northwest flow will transition to more zonal flow and
warmer air will overtake the Panhandles. Highs on Monday will be
in the 60s for the west and 50s for the east. The warm air will
not last long, as a strong push of cold Canadian air will surge
south through the Panhandles and eventually will stall out down
in the San Antonio area. This airmass will hold in place for a few
days, and as a result we can expect cold wind chills Tuesday,
Wednesday, and Thursday morning. These wind chills will be at
their worst on Wednesday morning and it looks like widespread wind
chills below zero down to 15 below. There is some limited
moisture behind this cold air that could lead to some light snow
accumulations Tuesday night into Wednesday.

Weber

&&

.AVIATION...
(18Z TAFS)
Issued at 1058 AM CST Fri Feb 14 2025

VFR conditions expected through about 12Z at least. A cold front
is expected to move through the area by 12Z with MVFR conditions
expected to follow behind the front with lower CIGs. KAMA may stay
VFR through the entire 24 hour period. Some light moisture in for
of drizzle and light rain maybe snow for KGUY and KAMA will follow
the front as well. Winds will remain breezy and gusty out of the
southwest through this evening around 00Z Sat before falling
slightly to the 15 to 20 kt range with fewer gusts.

36

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                33  45  19  45 /   0  20  20   0
Beaver OK                  26  36  13  39 /  10  20  20   0
Boise City OK              26  39  14  42 /  10  30  40   0
Borger TX                  33  45  19  46 /   0  20  30   0
Boys Ranch TX              32  47  20  48 /  10  30  40   0
Canyon TX                  34  47  19  46 /   0  20  20   0
Clarendon TX               35  47  19  43 /   0  10  10   0
Dalhart TX                 27  42  15  44 /  20  40  50   0
Guymon OK                  26  37  13  41 /  10  30  30   0
Hereford TX                33  49  19  46 /   0  20  20   0
Lipscomb TX                30  38  16  39 /   0  10  10   0
Pampa TX                   31  43  17  43 /   0  10  20   0
Shamrock TX                32  45  19  41 /   0  10  10   0
Wellington TX              33  49  20  42 /   0  10  10   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 6 PM CST this evening for TXZ001>007.

OK...Wind Advisory until 6 PM CST this evening for OKZ001>003.

&&

SHORT TERM...89
LONG TERM....89
AVIATION...36
Hazardous weather outlook, Feb 14, 3:53 AM CST, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
353 AM CST Fri Feb 14 2025

OKZ001>003-TXZ001>020-317-142200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
353 AM CST Fri Feb 14 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Wind Advisory today for the northwest Panhadles. Winds 25 to 35
mph with gusts up to 55 mph expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Light snow possible to the north on Saturday and again on Tuesday.

Very cold wind chills possible Tuesday night and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Cimarron

When
February 14, 2:05 PM CST
Where
Cimarron forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1238734.